Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 3, NWS Brownsville, TX

January 27, 2022Kenedy County, Texas

NWS Brownsville, TX issued this wind advisory at Jan 27, 2022, 1:17 PM CST for Kenedy County, Texas. It took effect at Jan 28, 2022, 7:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2022, 1:17 PM CST (19:17 UTC)
In effect from
Jan 28, 2022, 7:00 AM CST
Expired
Jan 28, 2022, 3:00 PM CST
In force
8 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2022-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2022-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

257 
WWUS74 KBRO 271917
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
117 PM CST Thu Jan 27 2022

TXZ256-257-351-280515-
/O.NEW.KBRO.WI.Y.0003.220128T1300Z-220128T2100Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Including the cities of Port Mansfield, Port Isabel, 
South Padre Island, Laguna Heights, and Laguna Vista
117 PM CST Thu Jan 27 2022

...WIND ADVISORY IN EFFECT FROM 7 AM TO 3 PM CST FRIDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 40 mph 
  expected.

* WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy 
  Counties.

* WHEN...From 7 AM to 3 PM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
726 
WWUS74 KBRO 280403
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1003 PM CST Thu Jan 27 2022

TXZ256-257-351-281215-
/O.CON.KBRO.WI.Y.0003.220128T1300Z-220128T2100Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Including the cities of Port Mansfield, Port Isabel, 
South Padre Island, Laguna Heights, and Laguna Vista
1003 PM CST Thu Jan 27 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 3 PM CST FRIDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 40 mph 
  expected.

* WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy 
  Counties.

* WHEN...From 7 AM to 3 PM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
673 
WWUS74 KBRO 280915
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
315 AM CST Fri Jan 28 2022

TXZ256-257-351-282100-
/O.CON.KBRO.WI.Y.0003.220128T1300Z-220128T2100Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Including the cities of Port Mansfield, Port Isabel, 
South Padre Island, Laguna Heights, and Laguna Vista
315 AM CST Fri Jan 28 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM
CST THIS AFTERNOON...

* WHAT...North winds 25 to 35 mph with gusts up to 40 mph 
  expected.

* WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy 
  Counties.

* WHEN...From 7 AM to 3 PM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
417 
WWUS74 KBRO 282049
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
249 PM CST Fri Jan 28 2022

TXZ256-257-351-282200-
/O.EXP.KBRO.WI.Y.0003.000000T0000Z-220128T2100Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Including the cities of Port Mansfield, Port Isabel, 
South Padre Island, Laguna Heights, and Laguna Vista
249 PM CST Fri Jan 28 2022

...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

High pressure building across the Rio Grande Plains has weakened the
pressure gradient with winds dropping below wind advisory levels.
Northwest winds 15-20 mph with some occasional higher gusts for 
the remainder of the afternoon can be expected. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jan 27, 11:54 AM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Jan 27, 11:54 AM CST, 1 hour 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1154 AM CST Thu Jan 27 2022

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...VFR overcast skies prevail across most of Deep South
Texas and the TAF sites. Satellite and radar indicate showers or
patches of light rain moving north near KMFE which may occasional
produce MVFR to IFR ceilings. Forecast suggest ceilings and
visibility to lower through the evening with IFR conditions,
mainly for ceilings, prevailing late tonight into Friday morning.
The approach of a cold front will increase the chance of rain to
near 100 percent producing the widespread IFR conditions.
Visibility lowers to MVFR with some IFR possible in more
persistent rain which will likely produce areas of fog. Light
northeast winds until the front moves through by sunrise than
strong northerly winds with gusts as high as 30 knots, higher
along the immediate coast.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  67  58  59  43 /  40  70  80   0
BROWNSVILLE          69  58  59  42 /  40  60  80   0
HARLINGEN            67  55  57  39 /  40  70  80   0
MCALLEN              65  52  54  39 /  30  60  80   0
RIO GRANDE CITY      63  51  52  38 /  20  70  70   0
SOUTH PADRE ISLAND   66  60  61  50 /  40  80  80   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Friday afternoon for TXZ256-257-
     351.

GM...Gale Watch from Friday morning through Friday afternoon for
     GMZ130-132-135-150-155-170-175.

&&

This product is also available on the web at:
https://weather.gov/rgv

59-GB/99
Hazardous weather outlook, Jan 27, 4:17 AM CST, 9 hours before
Hazardous Weather Outlook
National Weather Service Brownsville TX
417 AM CST Thu Jan 27 2022

TXZ248>257-351-353-281030-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
417 AM CST Thu Jan 27 2022

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a High Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Due to a cold front coming in overnight Thursday, a Wind Advisory
is possible for at least the coastal counties on Friday.

An elevated risk of rip currents is possible at the local beaches
Friday and Saturday and again Monday through Wednesday.

A light freeze will be possible in the northern Ranchlands
Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-281030-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
417 AM CST Thu Jan 27 2022

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Small Craft Advisories may be needed tonight ahead of the cold
front.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Gale Watch is in effect from 6AM to 6PM Friday for Gulf Waters
and the Laguna Madre due to the possibility of frequent gusts of
34 knots or greater.

Small Craft Advisories likely needed for the Coastal Waters
Friday night, with occasional gusts to gale-force still possible.
Small Craft Advisories may be needed again Monday, Tuesday, and
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 3:24 AM CSTGale WatchBRO10 hr
Jan 27, 4:22 AM CSTRip Current StatementBROKenedy50 hr
Jan 27, 1:15 PM CSTGale WarningBRO23 hr
Jan 27, 1:19 PM CSTCoastal Flood AdvisoryBROKenedy29 hr

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.